Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes depression,insomnia,headaches and memory loss and what is the remedy to quit smoking?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
i have been suffering from depression for the last 2year , i could not sleep well and sometimes i face headache and then my mind gets blocked , after somking i feel relaxed i am also suffreing from memory loss and i get forget things i want to stop smoking pls suggest what i need to do
Posted Wed, 8 Jan 2014 in Mental Health
Answered by Dr. Shanthi.E 1 hour later
Brief Answer: be in touch with a psychiatrist Detailed Answer: Hello XXXXXXX I am sorry about your health status. Your symptoms of depression, insomnia, headaches, mind blocks, memory loss, forgetfulness - all these suggest an inherent problem within your brain and your thought process. You definitely need to be in touch with a psychiatrist for this. You need constant observation, frequent follow up and revision of your treatment. Are you seeing a Psychiatrist for the same? If not, I would suggest you find one at the earliest because these symptoms in the long-run can pose many health concerns. Also, you need thorough mental evaluation and assessment. Following which, you can be put on the right drugs. In my view, alprazolam alone is not sufficient for you. You need newer effective drugs to treat your symptoms. With regards to your smoking, I am glad you want to quit it. Here are some suggestions for the same: - A combination of behavioral and drug therapy works for quitting. - The available choices are Non Nicotine Replacement Therapies (NRT), Bupropion and Varenicline - NRT are available in gums and patches. They are devoid of side effects and only marginally increase the success rate of quitting. - Equally important is counseling and behavioral therapy. Hope this information helps you. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor